Alert archive / South Dakota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 52, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 1999, 3:58 AM CDT for Bon Homme County, South Dakota. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 3:58 AM CDT (08:58 UTC)
- Expired
- Jun 4, 1999, 4:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Bon Homme County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:10 AM CDT | Hail 0.75 | Avon, SD | |
| Jun 4, 4:35 AM CDT | Hail 0.75 | Tabor, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 4, 2:30 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
331 WUUS1 KFSD 040901 RRA SVRFSD SDC009-040930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 358 AM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 430 AM CDT * AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF AVON...OR ABOUT 8 MILES WEST OF TYNDALL...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH OF TYNDALL AROUND 410 AM CDT SCOTLAND AROUND 425 AM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS. CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:45 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 4, 1:45 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 145 AM CDT FRI JUN 4 1999 AN EARLY AFD IN CASE THE REST OF THIS NIGHT TURNS BUSIER. LLJ CONTINUES TO ASSIST IN MASSIVE WAA AND MOISTURE CONVERGENCE HELPING TO BRING RISK OF TSTMS AND SVR WX THE NXT FEW DAYS. ALTHOUGH EYES HAVE BEEN ON SAT NGT FOR SVR WX DUE TO UPPER LVL TROUGH MOVING INTO THE PLAINS...FRI NGT HAS SNEAKED IN FOR ANOTHER ROUND OF TSTMS AND RISK OF SVR WX. I CANNOT REMEMBER THE LAST TIME IVE SEEN OVERNIGHT CAPES AS HIGH AS FCST BY THE ETA FOR FRI NGT. ACCORDING TO THE ETA 850 MB MOISTURE CONVERGENCE ALONG WITH 50 KNOT LLJ TO HELP SET BOUNDARY ALONG THE SD/NE BORDER INTO NW IA. WHILE CAP/CIN WL DOMINATE FURTHER S...TSTMS SHOULD EASILY BREAK CAP BETWEEN I-29 AND SRN BOUNDARIES OF THE CWA GIVEN THE STRENGTH OF THE BOUNDARY. SPC PLACES MODERATE RISK OF SVR WX FOR ALL OF THE FSD CWA...AND WL GET NO ARGUMENT HERE. WHILE ABV SCENERIO IS ACCORDING TO ETA AND THE ONE I WL BE PROMOTING IN THE FCST PKG...FEEL PRUDENT TO MENTION THAT THE NGM IS FURTHER N IN THE BOUNDARIES AND WAA ALONG WITH CAP DOMINATING MORE OF THE SRN SECTIONS OF THE CWA. REGARDLESS OF EITHER MDL SOLN THREAT FOR AN EVEN MORE SIGNIFICANT SVR WX EVENT FRI NGT SOMWHERE IN THE CWA WL BE AT WORK. AN EARLY SVR WX OUTLOOK FOR THE MODERATE RISK WHICH WL BE ISSUED ONCE THE CURRENT WATCH FOR THU NGT WX EXPIRES. .FSD...NONE BR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:08 AM CDT | Severe Thunderstorm Warning | FSD | Gregory | 37 min |
| Jun 4, 1:41 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 64 min |
| Jun 4, 2:38 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 52 min |
| Jun 4, 3:29 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 31 min |
| Jun 4, 4:30 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 30 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.